| Catalog Number |
EPH8720H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6).2023 and suture was used.During the procedure, the suture snapped.The other end of the needle got lost, and the staff was looking for the missing needle for 20 minutes.The staff was about to call an x-ray team to x-ray the patient, but then the needle was found on the floor.The procedure was prolonged due to the event.Another like device was used.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did suture breakage or needle breakage occur? the thread snapped, and the needle was severely bent as well.- was there any adverse consequence associated with the patient? not known - were there any unexpected outcomes or complications as a result of the prolonged surgery time? not known - how long (in minutes) did the surgery prolong? 20 mins - what tissue was being sutured when the event occurred? anastomosis of the graft in the groin area ¿ left leg.- was additional dissection required in other organs/tissues other than the target tissue? no - was there any change in the patient¿s post operative care due to the prolonged procedure? not known note: related events reported via 2210968-2023-08853.
Additional Manufacturer Narrative
Product complaint # = >(b)(4) h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: device analysis: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that thirty-nine unopened samples that pertain to product code eph8720h were received for evaluation.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The needle was intact and no damage, bending, or broken on the body, tip, or swage area was observed during the evaluation.The sutures were dispensed and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.